Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 6, 2008, 3:24 PM MST for 9 counties in Colorado. It took effect at Feb 7, 2008, 2:00 PM MST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 3:24 PM MST (22:24 UTC)
- In effect from
- Feb 7, 2008, 2:00 PM MST
- Expired
- Feb 8, 2008, 5:12 AM MST
- In force
- 15 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 10:36 PM MST | HEAVY SNOW 10 | St Marys Glacier, CO | |
| Feb 8, 2:00 AM MST | SNOW 3.4 | 3 W Jamestown, CO | |
| Feb 8, 3:00 AM MST | HEAVY SNOW 12 | Breckenridge, CO | |
| Feb 8, 4:30 AM MST | HEAVY SNOW 15 | 10 Ene Dillon, CO | AT THE EISENHOWER TUNNEL |
| Feb 8, 5:00 AM MST | SNOW 2 | 3 Wnw Conifer, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 062224 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 324 PM MST WED FEB 6 2008 ...STRONG WINDS AND SIGNIFICANT SNOWFALL EXPECTED IN THE NORTH CENTRAL MOUNTAINS OF COLORADO... COZ031-033-034-070630- /O.UPG.KBOU.WS.A.0002.080207T1800Z-080208T1200Z/ /O.NEW.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 324 PM MST WED FEB 6 2008 ...WINTER STORM WARNING IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 5 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AFTER A BREAK THIS EVENING MODERATE TO HEAVY SNOWFALL AND STRONG GUSTY WINDS WILL RETURN TO THE MOUNTAINS OF NORTH CENTRAL COLORADO ON THURSDAY. THESE HARSH WINTER CONDITIONS ARE EXPECTED TO LINGER THROUGH MUCH OF THURSDAY NIGHT. A STORM SYSTEM ORGANIZING OVER THE PACIFIC NORTHWEST WILL STRENGTHEN AS IT RACES ACROSS NORTHERN COLORADO LATE ON THURSDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED IN MOUNTAIN AREAS THURSDAY AND THURSDAY NIGHT. WEST WINDS OF 20 TO 40 MPH WILL BE COMMON AT HIGHER ELEVATIONS... WITH GUSTS TO 80 MPH ABOVE TIMBERLINE AND ON THE EAST SLOPES OF THE FRONT RANGE. THE WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS OVER HIGHER EXPOSED AREAS. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL IN THE NORTH CENTRAL MOUNTAINS OF COLORADO SHOULD PREPARE FOR WINTER STORM CONDITIONS TO DEVELOP DURING THE DAY THURSDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ GIMMESTAD/BARJENBRUCH
6 follow-up statements
000 WWUS45 KBOU 070633 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1133 PM MST WED FEB 6 2008 ...STRONG WINDS AND HEAVY SNOW STILL ON THE WAY FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO... COZ031-033-034-071445- /O.CON.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1133 PM MST WED FEB 6 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST FRIDAY FOR THE MOUNTAINS IN NORTH CENTRAL COLORADO. SNOWFALL WILL DEVELOP AND INCREASE IN THE MOUNTAINS OF NORTH CENTRAL COLORADO THURSDAY MORNING...AND THEN BECOME MODERATE TO HEAVY THURSDAY AFTERNOON. THESE HARSH WINTER CONDITIONS ARE EXPECTED TO LINGER THROUGH MUCH OF THURSDAY NIGHT. A STORM SYSTEM MOVING ACROSS IDAHO TONIGHT WILL STRENGTHEN AS IT RACES ACROSS NORTHERN COLORADO LATE ON THURSDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED IN MOUNTAIN AREAS BY LATE THURSDAY NIGHT. WEST WINDS OF 20 TO 40 MPH WILL BE COMMON AT HIGHER ELEVATIONS... WITH GUSTS TO 80 MPH ABOVE TIMBERLINE AND ON THE EAST SLOPES OF THE FRONT RANGE. THE WINDS WILL PRODUCE NEAR BLIZZARD CONDITIONS OVER HIGHER EXPOSED AREAS. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL IN THE NORTH CENTRAL MOUNTAINS OF COLORADO SHOULD PREPARE FOR WINTER STORM CONDITIONS TO DEVELOP DURING THE DAY THURSDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ BAKER
000 WWUS45 KBOU 070741 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1241 AM MST THU FEB 7 2008 ...CORRECTION... A POTENT RATHER COMPACT PACIFIC STORM SYSTEM MOVING ACROSS THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO IS STILL EXPECTED TO PRODUCE STRONG WINDS AND SIGNIFICANT SNOWFALL LATE ON THURSDAY. COZ031-033-034-071545- /O.CON.KBOU.WS.W.0002.080207T1900Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1241 AM MST THU FEB 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 5 AM MST FRIDAY FOR THE MOUNTAINS IN NORTH CENTRAL COLORADO. AREAS COVERED BY THIS WARNING INCLUDE THE PARK AND GORE RANGES...THE RABBIT EARS...TEN MILE AND MEDICINE BOW RANGES...AND THE FRONT RANGE ALONG AND WEST OF THE CONTINENTAL DIVIDE. SNOW WILL DEVELOP IN THE HIGH COUNTRY THIS THURSDAY MORNING...AND BECOME WIDESPREAD BY AFTERNOON WITH MODERATE TO HEAVY SNOWFALL THROUGH LATE THURSDAY EVENING. WEST WINDS OF 25 TO 40 MPH WILL ALSO BECOME COMMON DURING THE DAY...WITH GUSTS OF 65 TO 80 MPH ABOVE TIMBERLINE AND ON MANY OF THE HIGH MOUNTAIN PASSES PRODUCING NEAR BLIZZARD CONDITIONS. TOTAL SNOW ACCUMULATIONS BY LATE THURSDAY NIGHT WILL RANGE FROM 6 TO 12 INCHES. HOWEVER WEST FACING MOUNTAIN SLOPES ALONG THE CONTINENTAL DIVIDE SUCH AS THOSE IN EASTERN GRAND AND SUMMIT COUNTIES COULD SEE UP TO A FOOT AND A HALF OF NEW SNOW ACCUMULATION WITH THIS STORM. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER CONDITIONS THURSDAY AFTERNOON AND OVERNIGHT. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ BAKER
000 WWUS45 KBOU 071532 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 832 AM MST THU FEB 7 2008 ...STRONG WINDS AND SNOW HEADED FOR THE MOUNTAINS... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO LATE THIS AFTERNOON AND TONIGHT. THIS WILL BRING SNOW...STRONG WINDS...AND CONSIDERABLE BLOWING AND DRIFTING SNOW TO THE MOUNTAINS. COZ031-033-034-072345- /O.EXT.KBOU.WS.W.0002.080207T2100Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 832 AM MST THU FEB 7 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY. LIGHT SNOW SHOWERS WILL DEVELOP IN THE HIGH COUNTRY LATE THIS MORNING AND THEN INTENSIFY LATE THIS AFTERNOON AND EVENING. THE SNOW MAY BE HEAVY AT TIMES THIS EVENING. WEST WINDS OF 20 TO 40 MPH WILL GUST UP TO 80 MPH ABOVE TIMBERLINE...ESPECIALLY IN THE FRONT RANGE MOUNTAINS. THIS WILL PRODUCE NEAR BLIZZARD CONDITIONS DURING TIMES OF HEAVIER SNOWFALL THIS EVENING. TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO 12 INCHES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER CONDITIONS THIS AFTERNOON AND OVERNIGHT. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ BARJENBRUCH
000 WWUS45 KBOU 072138 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 238 PM MST THU FEB 7 2008 ...STRONG WINDS AND SNOW FOR THE MOUNTAINS... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS ALONG THE MODERATE TO HEAVY SNOWFALL TO THE MOUNTAINS OF NORTH CENTRAL COLORADO THROUGH TONIGHT. CONSIDERABLE BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER THE MOUNTAIN PASSES...WITH NEAR ZERO VISIBILITIES AT TIMES. COZ031-033-034-080545- /O.CON.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 238 PM MST THU FEB 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. SNOW WILL INTENSIFY IN THE HIGH COUNTRY THROUGH THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES...ESPECIALLY ALONG WEST FACING SLOPES. WEST WINDS OF 20 TO 40 MPH WILL GUST UP TO 80 MPH ABOVE TIMBERLINE ...ESPECIALLY IN THE FRONT RANGE MOUNTAINS. THIS WILL PRODUCE NEAR BLIZZARD CONDITIONS DURING TIMES OF HEAVIER SNOWFALL THROUGH THIS EVENING. TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO 12 INCHES. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE NORTH CENTRAL MOUNTAINS OF COLORADO SHOULD PREPARE FOR ADVERSE WINTER WEATHER CONDITIONS THIS AFTERNOON AND OVERNIGHT. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KBOU 080347 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 847 PM MST THU FEB 7 2008 ...VERY STRONG WINDS AND HEAVY SNOW IN THE MOUNTAINS TONIGHT... .A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS AND PERIODS OF HEAVY SNOWFALL TO THE MOUNTAINS OF NORTH CENTRAL COLORADO TONIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS WILL LIKELY OCCUR THIS EVENING. AS OF MID EVENING...SNOW SENSORS INDICATE THAT AROUND 5 INCHES OF SNOW HAS FALLEN IN MANY HIGHER MOUNTAIN AREAS SINCE THURSDAY MORNING...AND 10 TO 15 INCHES OF SNOW HAS FALLEN AROUND CAMERON PASS AND IN AREAS NORTH OF RABBIT EARS PASS. VERY STRONG WINDS HAVE ALSO BLOWN OVER THE HIGHER ELEVATIONS SINCE THIS MORNING. DURING THE EARLY EVENING WINDS WERE GUSTING TO 84 MPH ON BERTHOUD PASS...82 MPH ON LOVELAND PASS...AND TO 57 MPH NEAR RABBIT EARS PASS. THESE WINDS WILL PRODUCE BLIZZARD CONDITIONS IN HIGHER AREAS THROUGH AT MIDNIGHT. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE DURING THE EARLY MORNING HOURS...THOUGH IT WILL REMAIN WINDY WITH LIGHT SNOWFALL. LOVELAND PASS WAS CLOSED DUE TO POOR CONDITIONS...AND CHAIN LAWS WERE IN EFFECT ON OTHER MOUNTAIN HIGHWAYS. IF YOU MUST TRAVEL THIS EVENING...BE PREPARED FOR EXTREME WINTER WEATHER CONDITIONS INCLUDING DRIFTING SNOW AND VERY POOR VISIBILITIES. IF POSSIBLE...DELAY TRAVEL UNTIL CONDITIONS IMPROVE FRIDAY MORNING. COZ031-033-034-081200- /O.CON.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 847 PM MST THU FEB 7 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING...THEN DIMINISH TOWARD MORNING. WEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS OF 60 TO 80 MPH ABOVE TIMBERLINE. THE WINDS WILL PRODUCE BLIZZARD CONDITIONS IN HIGHER EXPOSED AREAS THIS EVENING. TOTAL SNOW ACCUMULATIONS BY DAYBREAK FRIDAY WILL RANGE FROM 6 TO 12 INCHES...WITH UP TO 18 INCHES IN THE MEDICINE BOW AND SIERRA MADRE RANGES. TRAVEL IN THE WARNING AREA SHOULD BE DELAYED IF POSSIBLE. IF YOU MUST TRAVEL...BE PREPARED FOR DANGEROUS WINTER STORM CONDITIONS AND BE SURE TO CARRY A WINTER SURVIVAL KIT INCLUDING WARM CLOTHES...FOOD AND WATER. IF YOU ARE STRANDED RUN YOUR CAR FOR SHORT INTERVALS FOR WARMTH AND BE SURE TO KEEP THE TAILPIPE CLEAR. $$ GIMMESTAD
000 WWUS45 KBOU 081212 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 512 AM MST FRI FEB 8 2008 COZ033-034-082015- /O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/ /O.NEW.KBOU.WS.W.0003.080208T1212Z-080208T1600Z/ /O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 512 AM MST FRI FEB 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE WINTER STORM WARNING FOR MOUNTAIN AREAS ALONG THE CONTINENTAL DIVIDE IN NORTH CENTRAL COLORADO UNTIL 9 AM MST THIS MORNING. IN ADDITION A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO FOR TONIGHT. THIS SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY. SNOW WILL CONTINUE TO DECREASE IN THE MOUNTAINS THIS MORNING...BUT STRONG NORTH WEST WINDS OF 30 TO 50 MPH AND GUSTS TO AROUND 70 MPH WILL CONTINUE TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE HIGH MOUNTAIN PASSES ALONG THE CONTINENTAL DIVIDE. FURTHERMORE MANY ROADS IN THE HIGH COUNTRY REMAIN CLOSED AT THIS HOUR DUE TO ADVERSE DRIVING CONDITIONS. ADDITIONAL SNOW ACCUMULATIONS BY MID-MORNING TODAY WILL RANGE FROM 1 TO 4 INCHES UP ALONG THE CONTINENTAL DIVIDE. TRAVEL IN THE WARNING AREA SHOULD BE DELAYED IF POSSIBLE. IF YOU MUST TRAVEL...BE PREPARED FOR DANGEROUS WINTER STORM CONDITIONS AND BE SURE TO CARRY A WINTER SURVIVAL KIT INCLUDING WARM CLOTHES...FOOD AND WATER. IF YOU ARE STRANDED RUN YOUR CAR FOR SHORT INTERVALS FOR WARMTH AND BE SURE TO KEEP THE TAILPIPE CLEAR. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ031-082015- /O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/ /O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 512 AM MST FRI FEB 8 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW AND GUSTY WINDS WILL AGAIN DEVELOP IN THE PARK...GORE AND RABBIT EARS RANGES IN NORTHERN COLORADO LATE THIS AFTERNOON AND CONTINUE OVERNIGHT TONIGHT AS ANOTHER PACIFIC STORM SYSTEM RACES ACROSS THE REGION. SNOW ACCUMULATIONS POSSIBLE BY LATE TONIGHT WILL RANGE FROM 5 TO 10 INCHES. WIND GUSTS OF 30 TO 50 MPH WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW WHICH MAY CREATE VERY DIFFICULT DRIVING CONDITIONS OVER THE MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ BAKER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 6, 2:50 PM MST, 34 minutes earlier.
Area forecast discussion, Feb 6, 2:50 PM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MST WED FEB 6 2008
...SIGNIFICANT WIND AND SNOW HEADED TO THE HIGH COUNTRY...
.SHORT TERM...SHORT WAVE IS CURRENTLY MOVING ACROSS THE MOUNTAINS
AND SNOW HAS ACCORDINGLY PICKED UP. EVEN A FEW CONVECTIVE SHOWERS
WERE DRIFTING ACROSS THE PALMER DIVIDE. AS THE TROUGH PASSES EARLY
THIS EVENING...CANT COMPLETELY RULE OUT ISOLATED SNOW SHOWERS ACROSS
THE REST OF THE PLAINS AS WELL SINCE THEY ARE CONVECTIVE IN NATURE.
MAIN ATTENTION WILL THEN SHIFT TOWARD LATE TONIGHT AND THURSDAY AS
STRONG JET STREAM PLOWS INTO THE STATE. WITH REGARD TO WIND...MID
LEVEL FLOW WILL INCREASE CONSIDERABLY WITH 45-50 KNOT CROSS MOUNTAIN
COMPONENT BY DAYBREAK THURSDAY...AND CROSS SECTIONS SHOW A VERY
STABLE LAYER AT MOUNTAIN TOP. IN ADDITION...THE UPPER JET ALSO
PASSES TO THE EAST OF THE FRONT RANGE WHICH PUTS US IN THE SUBSIDENT
EXIT REGION OF THE UPPER JET. ALL THE FACTORS POINT TO A HIGH WIND
EVENT IN THE FRONT RANGE FOOTHILLS. THE LOW LEVEL GRADIENT IS ALSO
STILL VERY SHARP WITH FORECAST SANGSTER DP/DN VALUES INCREASING TO
AROUND 200-250 WHICH SUPPORTS THE THREAT OF HIGH WIND ALSO SPREADING
ONTO THE NEARBY PLAINS. WILL HAVE TO MONITOR THIS OVER THE NEXT
12-18 HOURS AS WELL.
WITH REGARD TO SNOW...VERY POOR LAPSE RATES IN THE MOUNTAINS
THURSDAY MORNING WILL STEEPEN CONSIDERABLY IN THE AFTERNOON AS NEXT
SHORT WAVE/JET MAX APPROACH. MOISTURE PLUME SHOULD ALSO BE ARRIVING
IN THE MOUNTAINS WITH CONDITIONS DETERIORATING THROUGH THE AFTERNOON
AS OROGRAPHIC FORCING AND SNOW INCREASE THANKS TO LAPSE RATES
INCREASING TO AROUND 7 C/KM. SNOW AMOUNTS MAY NOT BE TREMENDOUS
ACCORDING TO THE SNOW MODEL...BUT VERY STRONG WINDS ARE EXPECTED TO
PRODUCE NEAR BLIZZARD CONDITIONS OVER THE HIGHER MOUNTAINS AND
PASSES. EXPECT AROUND 2-5 INCHES DURING THE AFTERNOON WITH TOTALS
IN THE 6 TO 12 INCH RANGE BY LATE TOMORROW NIGHT...SEE BELOW.
.LONG TERM...PERIODS OF SNOW WILL CONTINUE IN THE MTNS THURS NGT. IN
FACT...SNOW MAY INCRS FURTHER AFTER SUNSET THURS AS COLD AIR
ADVECTION AND STEEPER LAPSE RATES MOV INTO THE AREA. MSTR WL INCRS
SOMEWHAT AS WELL AND WITH THE STG JET/NWLY FLOW...HIGHLIGHT CRITERIA
SHOULD BE MET. BEST ACCUMULATIONS SHOULD OCCUR IN OROGRAPHICALLY
FAVORED AREAS WEST OF THE DIVIDE WHERE ANOTHER 4 TO 7 INCHES OF SNOW
WILL BE POSSIBLE. STG WEST AND NWLY WINDS WILL FURTHER EXACERBATE
THE TRAVEL TROUBLES...WIDESPREAD BLOWING AND DRIFTING SNOW IN THE
HIGH COUNTRY SHOULD BE EXPECTED THURS NGT. ACRS THE FOOTHILLS AND
URBAN CORRIDOR...STG WINDS WILL CONTINUE THROUGH THE NIGHT WITH SOME
GUSTS TO 40 MPH ALG THE HIR TRRN.
PRECIP SHOULD BEGIN TO DCRS FRI MRNG AS DPR MSTR DEPARTS THE AREA.
HWVR...STG NWLY WINDS WILL CONTINUE TO CAUSE SOME BLOWING AND
DRIFTING SNOW THROUGHOUT THE DAY. WARMER CONDITIONS CAN BE EXPECTED
ON THE PLAINS AS STG SUBSIDENCE TAKES ROOT. BY AFTERNOON...SOME
PLACES ALG THE FOOTHILLS WL SEE TEMPERATURES IN THE LWR TO MID 50S.
ATTENTION THEN TURNS TO A PSBL WIND EVENT FRIDAY NIGHT. MDL CROSS
SECTIONS SHOW COMPONENT ALG WINDS OF 60-70 KTS ALG WITH A WELL
DEFINED STBL LYR. FOR NOW...WL INCRS WINDS IN UPCOMING FCST TO
REFLECT STG WNDS. HIGH WIND HIGHLIGHTS MAY BE NEEDED FRIDAY NIGHT
INTO SAT MRNG.
LOOKING AHD TO THE WKND AND BEYOND...RDG WL TRY TO BLD INTO THE
REGION THIS WEEKEND WHICH SHOULD BRING SOME RELIEF FROM THE STG
WINDS. H5 RDG WL QUELL WINDS AT MTN TOP LEVEL TO A MORE PALATABLE
30 KTS. HWVR...STG PRES GRADS ACRS THE RGN WITH A LEE TROF OVR THE
FNT RANGE WL KEEP LOCALLY GUSTY WINDS AND WARM TEMPS IN THE FORECAST
FOR THE FNT RANGE. KEPT ISOLD LGT SNOW SHWRS IN FCST FOR MONDAY
INTO NEXT AS NEXT UPR LVL TROF DIVES INTO THE NRN ROCKY MTN STATES.
&&
.AVIATION...VERY SLIGHT CHANCE OF A PASSING CONVECTIVE SNOW SHOWER
AS UPPER TROUGH PASSES BEFORE 8 PM. OTHERWISE GUSTY NORTHWEST WINDS
THIS EVENING WILL TREND TOWARD TYPICAL SW WINDS OVERNIGHT. THEN
INCREASE AGAIN THURSDAY AND BECOME GUSTY WESTERLY BY THE EARLY
AFTERNOON HOURS. VFR CONDITIONS.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FRONT RANGE
FOOTHILLS LATE TONIGHT AND THURSDAY...ZONES 35 AND 36.
WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS THURSDAY
AND THURSDAY NIGHT...ZONES 31..33 AND 34.
&&
BARJENBRUCH/046Hazardous weather outlook, Feb 6, 10:54 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MST WED FEB 06 2008 COZ030>051-071300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MST WED FEB 06 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON AND THEN GRADUALLY DIMINISH DURING THE OVERNIGHT HOURS. TOTAL SNOW ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE BETWEEN 3 AND 6 INCHES IN ELEVATIONS ABOVE 9000 FEET...WITH GENERALLY 1 TO 3 INCHES IN MOUNTAIN VALLEYS. ON THE PLAINS... ISOLATED TO SCATTERED SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL BRING THE SNOW SHOWERS. WINDS ARE EXPECTED TO INCREASE CONSIDERABLY ACROSS THE FRONT RANGE FOOTHILLS LATE TONIGHT WITH GUSTS UP TO 80 MPH POSSIBLE TOWARD DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SNOW CAN BE EXPECTED IN THE HIGH COUNTRY THROUGHOUT THE DAY THURSDAY. MOST OF THE ACCUMULATING SNOW WILL STAY WEST OF THE DIVIDE DUE TO FAVORABLE NORTHWESTERLY FLOW ALOFT. SEVERAL INCHES OF ADDITIONAL SNOW WILL BE POSSIBLE ALONG AND WEST OF THE DIVIDE BEFORE THE SNOW DECREASES THURSDAY NIGHT. MEANWHILE ACROSS THE FOOTHILLS AND URBAN CORRIDOR...STRONG WINDS WILL BE POSSIBLE. SOME GUSTS TO 80 MPH WILL BE POSSIBLE IN THE FOOTHILLS...ESPECIALLY ON THE EAST FACING SLOPES ABOVE 8000 FEET. ON THE PLAINS...DRY...WINDY AND WARMER WEATHER IS EXPECTED. THE STRONG NORTHWEST FLOW OVER THE WEST WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. HOWEVER...FAR LESS MOISTURE IN THE ATMOSPHERE WILL BE AVAILABLE AND ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED IN THE HIGH COUNTRY BEYOND FRIDAY. IT WILL BE WINDY OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT AREAS OF THE FRONT RANGE THROUGHOUT THE WEEKEND...ESPECIALLY DURING THE OVERNIGHT HOURS. DUE TO STRONG DOWNSLOPING FLOW...THE WARMING TREND OVER THE PLAINS WILL CONTINUE OVER THE WEEKEND. BY SATURDAY...MANY PLACES ALONG THE URBAN CORRIDOR WILL DAYTIME READINGS IN THE 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 5:20 AM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 10 hr |
| Feb 6, 3:20 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 26 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.